Home Hair Loss Forums General Hair Loss Changing from Finasteride to Dutasteride any ideas?

Changing from Finasteride to Dutasteride any ideas?

This topic contains 9 replies, has 4 voices, and was last updated by Avatar of Jetman820 Jetman820 17 years, 4 months ago.

Viewing 10 posts - 1 through 10 (of 10 total)
Log In or Register to Post a Reply
by Member17079 – Denzil » January 12, 2005 at 3:31 pm #34521

Hi, I,ve been on propecia for at least a year now possibly more and shampoo with neutrogena tgel (tar like antidandruff psoriasis shampoo) and cycle in nizoral 2% also, say 2x a week.

I have in that time seen no improvements, although it’s possible the hairloss might have slowed with me taking the propecia, i’ts hard to say. I have been contemplating whether to switch to Dutasteride as it seems by the results to be more effective in reducing D.H.T..
However a couple of things stop me and i’m not sure what’s best.

1.) has Dutasteride been fully FDA approved, and if not, does it really matter considering some of the results.

2.)Are the side affects anything to worry about seeing that prostrate users presumably are already using this drug for which the FDA has approved for them.

3.)If one is to go down the route of switching from propecia to dutasteride is there a recommended way of doing so, ie. straight away switch over or over a time period?

Any ideas or advice would be much appreciated.

Avatar Image
Member17079 – Denzil
View Profile
by MarkG » January 12, 2005 at 7:42 pm #34526

Denzil,
I kind of agree with you, but I *have* seen results with propecia, 5% rogaine, and Nizoral 2%.
Why mess with success? The results I have seen with Dutesteride are SO great, I figure, if I’m doing this good with propecia, how much better could it get with dutesteride? Im gonna do what everyone says–stay on propecia for a full year before I think of makin the switch.
Things about Dutestaride that concern me: LONG term effects. I dont think it has been researched for daily use, has it? Also, the websites Ive seen promoting Dutesteride claim that research does show that its much more effective at blocking DHT…but they push you (surprise) to take the 2.5 mg vs .5 mg dose. They claim 2.5 mg blocks 93% of DHT.
I figure if I have any of the common side effects, and they do not subside, I will switch back to propecia.
I had a few of the side effects with propecia, and the only one that stuck with me is decreased ejaculate. It isn’t the end of the world, but it makes sex less enjoyable. Ill live with that for a head of hair.

Avatar Image
MarkG
View Profile
by bluesky6 » January 12, 2005 at 7:54 pm #34527

Honestly I would not make the switch. I tried avodart for 8 months after being on Proscar for years. I did not see any difference. As for side effects, hmm, Impotance was the first, that lasted 1 month but went away but my erections where soft. I had very dry skin. So i decided to stop. For me at least no hair difference + side effects = Go back to what works and is safer. I have had a couple of friends who tried avodart and they did not see any difference in hair growth.

Avatar Image
bluesky6
View Profile
by bluesky6 » January 12, 2005 at 7:55 pm #34528

I would like to add that we are all different and you might not experiene these side effects that I did. But at 30 years old and being on Proscar, never in my life thougt i would become impotant when switching to avodart.

Avatar Image
bluesky6
View Profile
by MarkG » January 12, 2005 at 9:06 pm #34529

Member17079 – Denzil said:
Hi, I,ve been on propecia for at least a year now possibly more and shampoo with neutrogena tgel (tar like antidandruff psoriasis shampoo) and cycle in nizoral 2% also, say 2x a week.

I have in that time seen no improvements, although it’s possible the hairloss might have slowed with me taking the propecia, i’ts hard to say. I have been contemplating whether to switch to Dutasteride as it seems by the results to be more effective in reducing D.H.T..
However a couple of things stop me and i’m not sure what’s best.

1.) has Dutasteride been fully FDA approved, and if not, does it really matter considering some of the results.

2.)Are the side affects anything to worry about seeing that prostrate users presumably are already using this drug for which the FDA has approved for them.

3.)If one is to go down the route of switching from propecia to dutasteride is there a recommended way of doing so, ie. straight away switch over or over a time period?

Any ideas or advice would be much appreciated.

Avatar Image
MarkG
View Profile
by MarkG » January 12, 2005 at 9:06 pm #34530

sorry bout re post

Avatar Image
MarkG
View Profile
by MarkG » January 12, 2005 at 9:07 pm #34531

Im in my 20s. I could handle the decreased ejaculate, but it was a real dissapointment because they used to be powerful. Propecia took that away, but thats a trade off for my hair. I will NOT use any drug that makes me unable to get hard. That is simply not worth it. Sometimes the lil bro comes first.

Avatar Image
MarkG
View Profile
by Jetman820 » January 12, 2005 at 10:26 pm #144027

I’ve been using Avodart for almost two years without side effects. It has helped me more than Propecia. Avodart is not FDA approved for hairloss at this time. The side effects are similar to Propecia. As for starting Avodart right after Propecia, check with your Doctor-I don’t want to mislead anyone.

Avatar Image
Jetman820
View Profile
by MarkG » January 13, 2005 at 1:39 pm #34545

Jetman,
Do you think its a good idea to give your body some “rest time” after being on a propecia regimen before switching to avodart?
Also, where do you get your Avodart script?
Thanks.

Avatar Image
MarkG
View Profile
by Member17079 – Denzil » January 13, 2005 at 4:01 pm #34549

Thanks for your advice guys. I think i will stay on propecia a little while longer.

I have started to use regaine into my regime now, but so far after three weeks of use, i have seen dramatic thinning of my hair. Could this be due to the alcohol content, because i also get a very flaky scalp also?
Someone mentioned doctor lees minox to be better is this true does anyone know?

Thanks

Avatar Image
Member17079 – Denzil
View Profile
Viewing 10 posts - 1 through 10 (of 10 total)

You must be logged in to reply to this topic.